Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 17, NWS Lubbock, TX

September 12, 20124 counties in Texas

NWS Lubbock, TX issued this wind advisory at Sep 12, 2012, 3:43 PM CDT for 4 counties in Texas. It took effect at Sep 12, 2012, 10:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2012, 3:43 PM CDT (20:43 UTC)
In effect from
Sep 12, 2012, 10:00 PM CDT
Expired
Sep 13, 2012, 3:04 AM CDT
In force
5 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Lamb County, TX, Parmer County, TX

The radar

The Lubbock radar (KLBB), 99 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-338 J/kg
Mixed-layer LCL
2235 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WWUS74 KLUB 122043
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
343 PM CDT WED SEP 12 2012

TXZ021-022-027-028-130500-
/O.NEW.KLUB.WI.Y.0017.120913T0300Z-120913T1400Z/
PARMER-CASTRO-BAILEY-LAMB-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON
343 PM CDT WED SEP 12 2012

...A WIND ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING UNTIL 9
AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING UNTIL 9 AM
CDT THURSDAY.

* TIMING AND WINDS...NORTHEAST WINDS WILL INCREASE TO BETWEEN 25
  AND 35 MPH LATE THIS EVENING AND OVERNIGHT BEHIND A STRONG COLD
  FRONT. WINDS MAY OCCASIONALLY GUST TO 45 MPH. THESE WINDS WILL
  GRADUALLY SUBSIDE THURSDAY MORNING.

* IMPACTS...WINDS OF THIS STRENGTH WILL CAUSE DIFFICULTY PRIMARILY
  FOR MOTORISTS OF HIGH PROFILE OR LIGHTWEIGHT VEHICLES. LOOSE
  OUTDOOR OBJECTS SHOULD BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT.

&&

$$
2 follow-up statements
582 
WWUS74 KLUB 130443
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1143 PM CDT WED SEP 12 2012

TXZ021-022-027-028-131400-
/O.CON.KLUB.WI.Y.0017.000000T0000Z-120913T1400Z/
PARMER-CASTRO-BAILEY-LAMB-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON
1143 PM CDT WED SEP 12 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THURSDAY...

* TIMING AND WINDS...NORTHEAST WINDS HAVE INCREASED TO BETWEEN 25
  AND 35 MPH BEHIND A STRONG COLD FRONT. WINDS MAY OCCASIONALLY
  GUST TO 45 MPH. THESE WINDS WILL GRADUALLY SUBSIDE BY MID MORNING
  ON THURSDAY.

* IMPACTS...WINDS OF THIS STRENGTH WILL CAUSE DIFFICULTY 
  PRIMARILY FOR MOTORISTS OF HIGH PROFILE OR LIGHTWEIGHT 
  VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT.

&&

$$
686 
WWUS74 KLUB 130804
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
304 AM CDT THU SEP 13 2012


TXZ021-022-027-028-130915-
/O.CAN.KLUB.WI.Y.0017.000000T0000Z-120913T1400Z/
PARMER-CASTRO-BAILEY-LAMB-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON
304 AM CDT THU SEP 13 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. 

WHILE BREEZY CONDITIONS ARE EXPECTED TO PERSIST ACROSS THE REGION
FOR SEVERAL MORE HOURS...SUSTAINED WIND SPEEDS ARE EXPECTED TO
REMAIN BELOW 30 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Sep 12, 3:42 PM CDT, 1 minute earlier.

Area forecast discussion, Sep 12, 3:42 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
342 PM CDT WED SEP 12 2012

.SHORT TERM...
A MUCH-DESERVED WET PATTERN IS ALREADY IN THE PROCESS OF DEVELOPING
THIS AFTERNOON WELL IN ADVANCE OF THE STRONGEST DYNAMICAL LIFT
EXPECTED LATER TONIGHT. 20Z SURFACE ANALYSIS REVEALED THE COLD FRONT
HAD RECENTLY STALLED JUST NW OF AMARILLO WITH A SURFACE TROUGH
FARTHER SOUTHWEST ALONG THE TX-NM STATE LINE. THE LATTER FEATURE HAS
BENEFITTED FROM STRONG INSOLATION IN THE WAKE OF MORNING ELEVATED
SHOWERS ALONG WITH INCREASED CONVERGENCE AS WINDS TO ITS EAST HAVE
BACKED SELY IN ADVANCE OF AN UPPER TROUGH/CLOSED LOW CURRENTLY OVER
THE GRAND CANYON. LARGELY MINIMAL CAPE...WEAK SHEAR AND LITTLE CINH
SUGGEST CONVECTION THIS AFTN AND EARLY EVENING WILL BE SCATTERED TO
NUMEROUS MAINLY ACROSS THE WRN SOUTH PLAINS AND SWRN PANHANDLE
BEFORE TENDING TO DIMINISH TO SOME DEGREE LATER THIS EVENING WITH
BOUNDARY LAYER COOLING. HOWEVER...THE COLD FRONT WILL HAVE RESUMED
ITS SOUTHERLY MARCH BY THIS TIME AND COULD EASILY SUSTAIN PRECIP
PRIMARILY THROUGHOUT THE NWRN CWA.

BY MIDNIGHT...THE COLD FRONT SHOULD HAVE CLEARED THE MAJORITY OF THE
CWA AT WHICH TIME ASCENT ALONG THE TRAILING THERMAL GRADIENT ALOFT
SHOULD BEGIN PHASING WITH GREATER LIFT AHEAD OF THE AFOREMENTIONED
UPPER TROUGH AS IT TRACKS SOUTHWEST OF THE CWA AND SLOWS. WHAT GRABS
OUR ATTENTION THE MOST HOWEVER IS THE POTENTIAL FOR TRAINING PRECIP
AND LOCALLY HEAVY RAIN. INFLUX OF RICHER PWATS APPEARS TO SPIKE LATE
TONIGHT WITHIN A MOIST LAYER CENTERED AROUND 310K. SWLY FLOW ALONG
THIS ISOSURFACE WILL BEGIN PARALLELING THE NE-SW ORIENTED FRONTAL
BOUNDARY SETTING THE STAGE FOR SOME REPEATED CONVECTIVE ELEMENTS
OVER THE SAME AREAS. WITH CONS BEING FEW AND FAR BETWEEN...THIS
PATTERN IS EASILY SUPPORTIVE OF A WIDESPREAD RAIN EVENT THROUGH
THURSDAY BEFORE THE FAVORED 850-700MB FRONTAL ZONE SHIFTS SOUTH AND
THE SATURATED LAYERS SHALLOW OUT TO THE LOWEST FEW THOUSAND FEET.

WIND-WISE...A BARRIER JET STRUCTURE IS PROGGED TO UNFOLD TONIGHT
ACROSS THE WRN PANHANDLE AND ERN NEW MEXICO BEFORE SPREADING INTO
OUR FAR NWRN COUNTIES. ALTHOUGH LOCAL CLIMATOLOGY RARELY FAVORS
ADVISORY WINDS OVERNIGHT WITH PRECIP...MODEL SOUNDINGS AND MOS ARE
HITTING A CORRIDOR OF STRONG WINDS THROUGH EARLY THURSDAY NORTHWEST
OF LUBBOCK COINCIDENT WITH THE SHARPEST PUSH OF COLD ADVECTION AND
PRESSURE RISES. ALTHOUGH PRECIP MAY TEND TO DECOUPLE MIXING NEAR THE
SURFACE AT TIMES...FEELING IS THAT THE MAGNITUDE OF COLD ADVECTION
COULD EASILY OVERCOME THIS...HENCE THE WIND ADVISORY FOR OUR NWRN
FOUR COUNTIES.

LASTLY...TEMP RECOVERIES WILL BE HARD-PRESSED TO MAKE ANY HEADWAY
TOMORROW UNDER VERY LOW STRATUS DECKS...BREEZY NELY WINDS AND
PERIODS OF RAIN. THE RECORD COOL HIGH TEMP TOMORROW AT LBB WILL NOT
BE THREATENED...BUT TEMPS MAY LARGELY STAY IN THE UPPER 50S AFTER
DAYBREAK BEHIND THE COLDEST PUSH OF AIR.

&&

.LONG TERM...
MAIN FOCUS IN THE EXTENDED WAS EARLY ON AS NWP HAS SLOWED THE
PROJECTED PROGRESSION OF THE UPPER TROUGH THAT WILL LINGER ACROSS
THE SOUTHERN HIGH PLAINS THROUGH LATE WEEK AND INTO THE FIRST HALF
OF THE WEEKEND BEFORE FINALLY EJECTING EAST SUNDAY. DRIER MIDDLE AND
UPPER LEVEL AIR IS STILL PROGGED TO ADVECT UNDER THE TROUGH LATER
THURSDAY AS FRONTOGENETICAL FORCING WANES. HOWEVER...LOW-LEVEL
MOISTURE WILL LINGER ACROSS THE AREA IN ADVANCE OF THE UPPER
TROUGH...AND WITH WEAK UPPER SUPPORT...THIS WILL KEEP CHANCES OF
LIGHT RAIN SHOWERS LINGERING IN THE FORECAST ALONG AND EAST OF THE
UPPER TROUGH. THUS...HAVE INCREASED CLOUD COVER AREA WIDE ON FRIDAY
AND ACROSS THE EASTERN ZONES INTO SATURDAY. ALSO HAVE BOOSTED SHOWER
CHANCES FRIDAY AND ADDED A SLIGHT CHANCE OF SHOWERS ACROSS THE
EASTERN ZONES INTO SATURDAY. THE INCREASED CLOUD COVER AND POSSIBLE
SHOWERS IN THE AREA WILL ALSO KEEP TEMPERATURES BELOW NORMAL...AND
HAVE ADJUSTED FORECAST HIGHS DOWNWARD...MOSTLY INTO THE 60S FRIDAY
AND LOWER AND MIDDLE 70S SATURDAY. SHORTWAVE RIDGING WILL FOLLOW ON
SUNDAY...WITH A RETURN TO SOUTHERLY LOW-LEVEL FLOW...AND THIS WILL
ALLOW TEMPERATURES TO REBOUND TO NEAR NORMAL MID-SEPTEMBER LEVELS.
THE NEXT UPPER TROUGH WILL THEN PIVOT ACROSS THE UPPER MIDWEST INTO
THE GREAT LAKES EARLY NEXT WEEK WITH THE ASSOCIATED COLD FRONT
EXPECTED TO MOVE INTO THE AREA LATE MONDAY. THIS FRONT...COUPLED
WITH A WEAK UPPER DISTURBANCE...MAY BE ENOUGH TO SPARK A FEW
SHOWERS/STORMS...AND HAVE ADJUSTED POPS UP A TOUCH...INTO THE SLIGHT
CHANCE CATEGORY ACROSS THE CENTRAL/EASTERN ZONES MONDAY NIGHT. WARM
AND DRY WEATHER WILL FOLLOW AS A SFC TROUGH REDEVELOPS IN THE LEE OF
THE ROCKIES UNDER DRY NORTHWESTERLY FLOW ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        52  56  46  65  45 / 100  70  20  10  10
TULIA         55  58  48  60  49 / 100  80  30  20  20
PLAINVIEW     55  59  48  62  50 / 100  90  40  20  20
LEVELLAND     55  59  50  65  50 / 100 100  40  20  10
LUBBOCK       56  60  50  65  50 / 100 100  40  30  20
DENVER CITY   57  63  50  65  52 /  80 100  40  20  20
BROWNFIELD    57  61  51  65  51 /  90 100  40  30  20
CHILDRESS     59  67  52  68  52 /  90  90  50  30  20
SPUR          61  66  53  67  52 /  80 100  50  30  20
ASPERMONT     65  70  55  71  54 /  70 100  50  40  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 PM THIS EVENING TO 9 AM CDT THURSDAY FOR
THE FOLLOWING ZONES: TXZ021-022-027-028.

&&

93/23
Hazardous weather outlook, Sep 12, 3:41 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
341 PM CDT WED SEP 12 2012

TXZ021>044-132045-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
341 PM CDT WED SEP 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NON PRECIPITATION

NORTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED TO DEVELOP TONIGHT
ACROSS THE NORTHWEST SOUTH PLAINS BEHIND A STRONG COLD FRONT. A
WIND ADVISORY IS IN EFFECT FROM 10 PM UNTIL 9 AM THURSDAY FOR
LAMB...BAILEY...CASTRO AND PARMER COUNTIES.

ADDITIONALLY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME
WIDESPREAD AFTER MIDNIGHT OVER MUCH OF THE OUTLOOK AREA. HEAVY
RAINFALL WILL BE POSSIBLE IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADVISORY LEVEL WINDS IN THE NORTHWEST SOUTH PLAINS WILL DIMINISH
BY MID-MORNING THURSDAY.

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.